Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 28, 2014, 2:58 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2014, 2:58 PM MDT (20:58 UTC)
- Expired
- Jul 28, 2014, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507
WGUS54 KEPZ 282058
FFWEPZ
NMC017-290000-
/O.NEW.KEPZ.FF.W.0019.140728T2058Z-140729T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
258 PM MDT MON JUL 28 2014
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 600 PM MDT
* AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. OVER ONE INCH OF RAIN HAS BEEN ESTIMATED WITH A
NEARLY STATIONARY THUNDERSTORM STILL OCCURRING OVER THE UPPER
MIMBRES BASIN. WATER IS EXPECTED TO FLOW DOWN THE BASIN TOWARD
HIGHWAY 35 AND CAMP THUNDERBIRD.
* LOCATIONS IMPACTED INCLUDE...
COONEY...
CAMP THUNDERBIRD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT NEAR SILVER FIRE BURN AREA.
RAPID RISES IN WATER AND QUICK MOVING DEBRIS FLOWS ARE POSSIBLE.
AVOID CREEKS AND DRAINAGES NEAR BURNED AREAS. MOVE TO HIGHER GROUND
QUICKLY. IF CAUGHT BY FLASH FLOODING OR DEBRIS FLOWS...CALL 911.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS AND MOVE TO HIGHER GROUND.
&&
LAT...LON 3313 10788 3306 10786 3303 10793 3298 10797
3295 10802 3296 10806 3301 10803 3310 10796
$$
JMG2 follow-up statements
373
WGUS74 KEPZ 282242
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
442 PM MDT MON JUL 28 2014
NMC017-290000-
/O.CON.KEPZ.FF.W.0019.000000T0000Z-140729T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
442 PM MDT MON JUL 28 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN GRANT
COUNTY UNTIL 600 PM MDT...
AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. DOPPLER RADAR ESTIMATES HAVE BEEN AROUND AN INCH OF RAIN IN
THE UPPER MIMBRES BASIN OF THE SILVER BURN SCAR. MOTORIST ON HIGHWAY
35 NEAR CAMP THUNDERBIRD SHOULD USE CAUTION AS WATER MAY FLOW DOWN
FROM NEAR BY MOUNTAINS. ADDITIONAL LIGHT SHOWERS ARE APPROACHING THE
AREA BUT LESS A QUARTER INCH OF ACCUMULATION IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
COONEY...
CAMP THUNDERBIRD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS AND MOVE TO HIGHER GROUND
&&
LAT...LON 3313 10788 3306 10786 3303 10793 3298 10797
3295 10802 3296 10806 3301 10803 3310 10796
$$
JMG847
WGUS74 KEPZ 282350
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
550 PM MDT MON JUL 28 2014
NMC017-290005-
/O.EXP.KEPZ.FF.W.0019.000000T0000Z-140729T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
550 PM MDT MON JUL 28 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN GRANT
COUNTY WILL BE ALLOWED TO EXPIRE AT 600 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3313 10788 3306 10786 3303 10793 3298 10797
3295 10802 3296 10806 3301 10803 3310 10796
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 5:47 AM MDT, 9 hours 11 minutes earlier.
Area forecast discussion, Jul 28, 5:47 AM MDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 547 AM MDT MON JUL 28 2014 .SYNOPSIS... WE WILL SEE A CHANCE FOR RAIN THROUGH THE WEEK AND INTO THE WEEKEND. A FEW STORMS MAY PRODUCE EXCESSIVE RAINFALL TOTALS BY LATER IN THE WEEK. TEMPERATURES THIS WEEK WILL START OFF NEAR NORMAL...BUT AS WE MOVE THROUGH THE WEEK WE WILL SEE TEMPERATURES FALL A LITTLE BELOW NORMAL. && .DISCUSSION... WE'VE GONE FROM HIGH AND DRY TO LOTS OF MOISTURE AND IN A FEW SPOTS LOTS OF RAIN. DEW POINTS ACROSS THE AREA ARE NOW UNIFORMLY IN THE UPPER 50'S TO NEAR 60. CLOUDS AND SCATTERED SHOWERS HAVE BEEN MOVING ACROSS THE AREA ALL THIS MORNING. AN UPPER LEVEL SHORT WAVE JUST TO THE SOUTH OF THE BORDER IS HELPING TO KEEP THE CONVECTION GOING TODAY. THIS FEATURE WILL ROTATE UP ALONG THE AZ/NM BORDER AND BRING MORE RAIN ACROSS THE AREA THIS AFTERNOON AND EVENING. BEST CHANCES FOR RAIN WILL BE WEST OF THE RIO GRANDE. OF SOME CONCERN WILL BE THE BURN SCARS ACROSS GRANT AND SIERRA COUNTIES...ESPECIALLY THE SILVER FIRE BURN SCAR. ONCE THE UPPER SHORT WAVE ROTATES NORTH WE WILL RETURN TO A LESS ACTIVE DAY ON TUESDAY. BUT BY NOW ENOUGH MOISTURE WILL HAVE SLIPPED IN UNDER THE UPPER RIDGE TO CONTINUE TO FUEL ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. LATE ON WEDNESDAY NIGHT BOTH THE GFS AND NAM ARE INDICATING THAT A BACK DOOR COLD FRONT WILL MOVE ACROSS THE REGION. THIS FRONT WILL HELP SWEEP IN ADDITIONAL MOISTURE. THE FRONT AND MOISTURE WILL COMBINE TO HELP GIVE US SCATTERED THUNDERSTORMS THURSDAY AND FRIDAY. BY THURSDAY WE WILL HAVE A PRETTY SATURATED ATMOSPHERE...IN ADDITION WINDS ALOFT ARE EXPECTED TO BE PRETTY WEAK. THE ABUNDANT MOISTURE AND LIGHT WINDS WILL ALLOW FOR SLOW MOVING THUNDERSTORMS THAT PRODUCE VERY HEAVY RAIN. WE MAY NEED FLASH FLOOD WATCHES TO HELP HIGHLIGHT THE POTENTIAL FOR HEAVY RAIN FOR THE END OF THE WEEK INTO THE WEEKEND. IN ADDITION TO THE BENEFICIAL RAINS...THE OTHER BIT OF GOOD NEWS IS THAT WITH ALL THE MOISTURE AND CLOUDS MOVING ACROSS THE AREA WE WILL SEE TEMPERATURES AT OR BELOW NORMAL THIS WEEK. THE BACK DOOR COLD FRONT LATE ON WEDNESDAY NIGHT WILL HELP KEEP OUR HIGHS STAY BELOW NORMAL THROUGH THE END OF THE WEEK. && .AVIATION...VALID 28/12Z-29/12Z WE WILL SEE MAINLY VFR CONDITIONS TODAY...BUT WE WILL SEE SCATTERED THUNDERSTORMS TODAY AND IN AND NEAR THESE STORMS WE WILL SEE MVFR AND POSSIBLY SOME ISOLATED IFR CONDITIONS (MAINLY VISIBILITIES). IN ADDITION TO THE THUNDERSTORMS WE WILL SEE OFF AND ON CEILINGS TODAY RUNNING SCT-BKN080-120. SURFACE WINDS AWAY FROM THE THUNDERSTORMS WILL RUN 120-18008KT. STORM MOVEMENT WILL BE FROM THE SOUTH TO THE NORTH. && .FIRE WEATHER... THE MOISTURE HAS RETURNED TO THE REGION. THIS MOISTURE WILL COMBINE WITH AN UPPER LEVEL STORM SYSTEM TO BRING A CHANCE OF THUNDERSTORMS TO THE AREA. BEST CHANCES FOR RAIN WILL BE WEST OF THE RIO GRANDE. OUR RAIN CHANCES WILL CONTINUE FOR MOST OF THE COMING SEVEN DAYS. WITH THE RAIN AND MOISTURE IN THE AREA WE WILL SEE RELATIVELY HIGH MIN RH'S. SURFACE WINDS WILL STAY BELOW CRITICAL LEVELS. ON WEDNESDAY NIGHT WE WILL SEE A WIND SHIFT TO THE EAST AS A BACK DOOR COLD FRONT MOVES ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 96 75 95 75 97 / 20 10 30 20 20 SIERRA BLANCA 92 73 90 72 92 / 20 10 30 20 20 LAS CRUCES 95 70 93 69 95 / 20 10 30 20 20 ALAMOGORDO 96 71 94 70 96 / 20 10 30 20 20 CLOUDCROFT 72 51 71 49 72 / 50 10 40 20 40 TRUTH OR CONSEQUENCES 94 69 92 68 94 / 40 20 30 20 20 SILVER CITY 86 62 86 61 86 / 60 40 40 30 30 DEMING 95 70 93 69 95 / 60 20 30 20 20 LORDSBURG 94 69 92 68 94 / 50 40 40 20 20 WEST EL PASO METRO 97 74 95 74 97 / 20 10 30 20 20 DELL CITY 95 66 94 66 96 / 20 10 30 20 20 FORT HANCOCK 98 72 97 72 99 / 20 10 30 20 20 LOMA LINDA 87 68 87 65 87 / 20 10 30 20 20 FABENS 97 72 96 72 98 / 20 10 30 20 20 SANTA TERESA 95 71 94 71 96 / 20 10 30 20 20 WHITE SANDS HQ 94 72 92 71 94 / 20 10 30 20 20 JORNADA RANGE 95 66 93 65 96 / 20 10 30 20 20 HATCH 96 68 93 67 95 / 30 20 30 20 20 COLUMBUS 95 70 93 69 95 / 50 20 30 20 20 OROGRANDE 97 70 95 69 97 / 20 10 30 20 20 MAYHILL 80 61 79 59 80 / 50 10 40 20 40 MESCALERO 82 58 81 56 82 / 50 20 40 20 40 TIMBERON 80 57 79 55 80 / 50 10 40 20 30 WINSTON 85 62 84 60 84 / 60 40 50 30 40 HILLSBORO 88 69 88 66 88 / 50 30 30 20 20 SPACEPORT 94 69 92 68 94 / 20 10 30 20 20 LAKE ROBERTS 87 57 86 55 86 / 60 40 40 40 40 HURLEY 89 62 86 59 86 / 60 30 30 30 20 CLIFF 92 62 92 60 90 / 60 40 40 30 20 MULE CREEK 91 59 89 57 89 / 60 40 40 30 30 FAYWOOD 88 66 88 63 88 / 60 30 30 20 20 ANIMAS 94 69 93 70 95 / 50 40 40 20 20 HACHITA 93 68 93 67 95 / 60 40 40 20 20 ANTELOPE WELLS 95 71 93 70 95 / 40 40 40 20 20 CLOVERDALE 87 64 88 61 88 / 50 30 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
Hazardous weather outlook, Jul 28, 11:11 AM MDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1111 AM MDT MON JUL 28 2014 NMZ401>417-TXZ418>424-291715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1111 AM MDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WEST OF DEMING WITH ISOLATED THUNDERSTORMS DEMING EAST. A FEW STORMS COULD PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MOSTLY ISOLATED THUNDERSTORMS THROUGH WEDNESDAY WITH INCREASING COVERAGE THURSDAY THROUGH SATURDAY. WITH ABUNDANT MOISTURE IN PLACE AFTER WEDNESDAY...POTENTIAL FOR HEAVY RAINS AND FLOODING WILL EXIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:42 AM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 28, 1:01 PM MDT | Areal Flood Advisory | EPZ | Grant | 119 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.